MAUDE Adverse Event Report: ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER

ABAXIS, INC. PICCOLO XPRESS CHEMISTRY ANALYZER
Catalog Number 1100-0000
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Abaxis technical information troubleshooting was offered; however, the end user declined troubleshooting and elected not to return the instrument for further evaluation.Although the customer initially reported the issue for abaxis awareness, they subsequently confirmed the instrument was functioning satisfactorily.Information regarding the patient¿s pre-existing conditions and/or current medications is unknown.The root cause was not established.There was no patient impact, and the event did not contribute to patient injury or hospitalization.The customer also confirmed that no further issues have occurred.A review of the batch record for cmp lot 5493ac6 showed there was one (1) unacceptable reading for sodium in manufacturing, for a failure rate of 0.2 % with a limit of 3 %.No unacceptable chloride results were observed during manufacturing.The lot met all release criteria with no deviations.Complaint data showed that only one (1) rotor from this lot, reported by the same customer clinic, was associated with high sodium and chloride results out of 22,270 rotors shipped, corresponding to a complaint rate of (b)(4).No trend of high sodium or chloride was observed over the 12-month period ending in april.No further actions are required at this time.
 
Event or Problem Description
Chem high/low: high error codes: chem na+ | na+ problem or question.
 
Additional Manufacturer Narrative
Corrected event description.
 
Event or Problem Description
A health care professional reported an unexpected high-test result on sodium (na+) and chloride (cl) using the piccolo xpress analyzer, serial number (b)(6) and the comprehensive metabolic panel (cmp) lot 5493ac6.The patient was not treated error codes: chem na+ | na+ problem or question.Chem cl| cl problem or question.

Brand Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Common Device Name
PICCOLO XPRESS CHEMISTRY ANALYZER
Manufacturer (Section D)
ABAXIS, INC.
3240 whipple road
union city CA 94587
Manufacturer (Section G)
ABAXIS, INC.
3240 whipple road
union city CA 94587 1217
Manufacturer Contact
david longwell
3240 whipple road
union city, CA 94587-1217
MDR Report Key25062166
Report Number2939693-2026-00007
Device Sequence Number15802623
Product Code JJG
UDI-Device IdentifierEABA110000001
UDI-Public+EABA110000001/16D20230208W
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K934592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1100-0000
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale